MAUDE Adverse Event Report: BIO-DETEK INCORPORATED CPR STAT*PADZ HVP MULTI-FUNCTION CPR ELECTRODES

BIO-DETEK INCORPORATED CPR STAT*PADZ HVP MULTI-FUNCTION CPR ELECTRODES
Model Number 8900-0402
Medical Device Problem Codes Arcing of Electrodes (2289); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Death (1802); No Information (3190)
Date of Event 02/07/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while on the fourth defibrillation attempt on a patient (age & gender unknown), an arc was heard from the electrode pads.After removing the electrode pads, burns were found on the patient.Complainant indicated that the clinician obtained another device set of electrode pads and other defibrillations took place, to continue treating the patient.The complainant did not indicate the severity of the burns sustained by the patient.
 
Event or Problem Description
Complainant alleged that while on the fourth defibrillation attempt on a patient (age & gender unknown), an arc was heard from the electrode pads.After removing the electrode pads, burns were found on the patient.Complainant indicated that the clinician obtained another device set of electrode pads and other defibrillations took place, to continue treating the patient.The complainant that the patient subsequently expired.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting the evaluation of the device.This supplemental medwatch report is also correcting information submitted on the initial medwatch report.Please reference sections b2, b5, h1 and h6;patient code.Evaluation results: the device was not returned, instead the suspect electrode pads were received for evaluation.The electrodes were adhered together with the cpr puck in between the pads.The pads were separated and visually inspected.There was evidence of arcing on the outer edge of the sternum pad.The energy concentration observed on the pads showed that the energy took the path of least resistance.Which indicates that there was poor coupling of the electrode pads to the patient's skin (air).This report has been closed as poor coupling (continuity).Unable to determine if the patient's clinical condition contributed to the coupling of the electrodes.Analysis of reports of this type has not identified an increase in trend.

Common Device Name
ELECTRODES
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
MDR Report Key9930483
Report Number1218058-2020-00029
Device Sequence Number11371973
Product Code MKJ
UDI-Device Identifier00847946016319
UDI-Public00847946016319
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number8900-0402
Device Catalogue Number8900-0402
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;